Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 15, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 30, 2022, 3:03 AM CDT for Delaware County, Ottawa County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2022, 3:03 AM CDT (08:03 UTC)
- Expired
- Mar 30, 2022, 3:30 AM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 11:52 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:32 AM CDT, 31 minutes earlier.
Area forecast discussion, Mar 30, 2:32 AM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 232 AM CDT Wed Mar 30 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today) Issued at 221 AM CDT Wed Mar 30 2022 Ongoing corridor of showers and storms will continue steadily eastward and clear western AR by mid morning. A continued risk of severe weather is expected with any stronger line segments with locally damaging winds and embedded quick developing tornadoes possible. The severe risk will largely end once the leading edge of storms moves east of a location. Additional showers and a few storms will be possible through the day as the system cold front pushes southeastward beneath cooling temps aloft. Post frontal temps will steadily fall with breezy northwesterly winds making for a notable change from recent warm days. && .LONG TERM... (Tonight through Tuesday) Issued at 221 AM CDT Wed Mar 30 2022 Seasonably cold night ahead as sfc high settles across the region and pockets of frost are possible across NE OK / far NW AR. A compact wave rotates around the western side of the larger trough axis and passes over the region Thursday. Increasing cloud cover will aid in keeping highs well below normal with a few sprinkles possibly spreading across NE OK. Warming trend begins Friday with the next wave in the active flow pattern increasing shower and isolated storm chances Friday night. The weekend continues to appear mild and dry with the next chance of showers and storms returning late Sunday into Monday. The pattern for early next week is somewhat uncertain, however it does appear unsettled and precip chances may linger into Tuesday with potential for another cool down for mid next week. && .AVIATION... (06Z TAFS) Issued at 1222 AM CDT Wed Mar 30 2022 Line of thunderstorms with embedded strong/severe cells will continue to progress east for the next several hours, most likely timing remains 06-09z for eastern OK and 09-12z for western AR. MVFR ceilings/vsbys likely with in line of storms with local wind gusts in the 40-50 knot range possible along leading edge. Sfc winds remain gusty out of the south ahead of the line, and will decrease through the morning before a cold front bring gusty NW winds and MVFR ceilings Wednesday morning. Improving conditions with diminishing winds after 00z Thu. && .PRELIMINARY POINT TEMPS/POPS... TUL 61 36 58 36 / 40 0 10 0 FSM 66 38 58 36 / 90 0 0 0 MLC 64 36 59 36 / 50 0 0 0 BVO 58 33 57 34 / 30 0 10 0 FYV 64 33 54 31 / 90 0 10 0 BYV 62 35 51 34 / 100 0 10 0 MKO 64 34 56 35 / 60 0 0 0 MIO 61 33 52 33 / 80 0 10 0 F10 62 36 58 35 / 40 0 0 0 HHW 67 40 62 38 / 70 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....07 AVIATION...14
Hazardous weather outlook, Mar 29, 4:50 PM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 450 PM CDT Tue Mar 29 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 450 PM CDT Tue Mar 29 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 10 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 10 PM. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 10 PM. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Northeastern Oklahoma. ONSET...Ongoing. DISCUSSION... Unseasonably warm and windy conditions will persist the remainder of the afternoon ahead of strong upper level storm system. Southerly winds gusting in the 35 to 45 mph will increase the risk of aggressively spreading grassland fires. Thunderstorm chances will increase across across portions of northeast Oklahoma late this evening as the storm system approaches. A line of strong storms will likely develop, spreading east across the remainder of eastern Oklahoma and northwest Arkansas overnight through early Wednesday morning. The line of storms will be capable of locally damaging winds and quickly developing tornadoes through the late night hours. Initial storms should move into portions of northeast Oklahoma northwest of Tulsa between 10 pm and midnight, with a line of storms eventually spreading across the remainder of eastern Oklahoma and northwest Arkansas after 3 to 4 am. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential...High Wind Potential. THURSDAY...High Wind Potential. FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. SUNDAY and MONDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Thunderstorms are likely to be ongoing Wednesday morning across portions of western Arkansas, but will shift east of the region by mid morning. Additional scattered storms may develop Wednesday afternoon and may produce brief instances of small hail. The next chance of storms arrives late Friday but severe weather appears unlikely at this time. A stronger storm system will begin to impact the region by Monday with another round of strong thunderstorms, including the potential for more widespread heavy rainfall. Severe weather chances will also begin to increase into early next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 29, 11:49 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1149 PM CDT Tue Mar 29 2022
OKZ065-300530-
Okfuskee OK-
1149 PM CDT Tue Mar 29 2022
...Strong thunderstorms will impact portions of western Okfuskee
County through 1230 AM CDT...
At 1149 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles east of Johnson to 2 miles south of
Little to 3 miles southwest of Seminole. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Okemah... Boley...
Paden... Bearden...
Castle...
This includes Interstate 40 in Oklahoma between mile markers 212 and
221.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3558 9637 3542 9627 3529 9630 3529 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3544 9657 3543 9656 3542 9656
3541 9654 3540 9653 3539 9655 3541 9658
3540 9662 3551 9663
TIME...MOT...LOC 0449Z 251DEG 27KT 3540 9674 3531 9668 3519 9671
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 30, 12:36 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1236 AM CDT Wed Mar 30 2022
OKZ060-064>066-071-300615-
Tulsa OK-Okmulgee OK-Okfuskee OK-Creek OK-McIntosh OK-
1236 AM CDT Wed Mar 30 2022
...Strong thunderstorms will impact portions of south central Creek,
northwestern McIntosh, Okmulgee, southeastern Tulsa and eastern
Okfuskee Counties through 115 AM CDT...
At 1236 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Okfuskee to 4 miles northwest of Pharoah to
4 miles northeast of Wetumka. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Broken Arrow... Okmulgee...
Bixby... Okfuskee...
Henryetta... Morris...
Beggs... Weleetka...
Dewar... Schulter...
Grayson... Hoffman...
Clearview... Stidham...
Preston... Pharoah...
Bald Hill... Okmulgee State Park...
Liberty... Hitchita...
This includes Interstate 40 in Oklahoma between mile markers 224 and
256.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 AM CDT for southeastern,
northeastern and east central Oklahoma.
&&
LAT...LON 3564 9634 3602 9576 3590 9576 3590 9582
3586 9582 3585 9577 3573 9577 3572 9571
3555 9571 3555 9563 3531 9571 3528 9598
3529 9628 3543 9623
TIME...MOT...LOC 0536Z 238DEG 45KT 3561 9624 3548 9617 3530 9620
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 30, 2:04 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
204 AM CDT Wed Mar 30 2022
OKZ068-070-072-300730-
Muskogee OK-Sequoyah OK-Cherokee OK-
204 AM CDT Wed Mar 30 2022
...Strong thunderstorms will impact portions of northwestern
Sequoyah, southern Cherokee and eastern Muskogee Counties through 230
AM CDT...
At 204 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Fort Gibson to 3 miles south of Greenleaf
State Park to 3 miles north of Porum. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Muskogee... Sallisaw...
Fort Gibson... Warner...
Vian... Gore...
Webbers Falls... Marble City...
Braggs... Greenleaf State Park...
Pumpkin Center... Cookson...
Brushy Lake State Park... Cherokee Landing State Park...
Lake Tenkiller State Park... Box...
Mc Key...
This includes Interstate 40 in Oklahoma between mile markers 274 and
302.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 AM CDT for southeastern,
northeastern and east central Oklahoma.
&&
LAT...LON 3558 9480 3539 9489 3540 9490 3539 9493
3541 9495 3541 9501 3543 9502 3545 9502
3546 9505 3545 9507 3541 9508 3538 9512
3536 9535 3548 9535 3557 9531 3579 9535
3588 9481
TIME...MOT...LOC 0704Z 266DEG 36KT 3577 9524 3558 9519 3540 9528
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 30, 2:21 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
221 AM CDT Wed Mar 30 2022
OKZ062-300745-
Mayes OK-
221 AM CDT Wed Mar 30 2022
...A strong thunderstorm will impact portions of Mayes County through
245 AM CDT...
At 221 AM CDT, Doppler radar indicated a strong thunderstorm over
Chouteau, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pryor... Pryor Creek...
Chouteau... Locust Grove...
Salina... Langley...
Spavinaw... Disney...
Hoot Owl... Rose...
Spavinaw State Park... Sportsmen Acres Community...
Strang... Mazie...
Snowdale State Park... Disney Little Blue State Park...
Murphy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 AM CDT for northeastern
and east central Oklahoma.
&&
LAT...LON 3616 9501 3616 9512 3608 9512 3607 9544
3629 9543 3650 9501
TIME...MOT...LOC 0721Z 238DEG 41KT 3618 9536
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 30, 2:36 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
236 AM CDT Wed Mar 30 2022
OKZ068-069-072-300800-
Adair OK-Sequoyah OK-Cherokee OK-
236 AM CDT Wed Mar 30 2022
...Strong thunderstorms will impact portions of northeastern
Sequoyah, Adair and southeastern Cherokee Counties through 300 AM
CDT...
At 235 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles southeast of Tahlequah to 2 miles east of
Cookson to 5 miles west of Marble City. Movement was northeast at 40
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tahlequah... Stilwell...
Westville... Watts...
Marble City... Eldon...
Brushy... Adair State Park...
Proctor... Christie...
Maryetta... Cookson...
Brushy Lake State Park... Cherokee Landing State Park...
Bunch... Baron...
Ballard...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 AM CDT for northwestern
Arkansas...and northeastern and east central Oklahoma.
&&
LAT...LON 3558 9447 3551 9497 3569 9495 3593 9497
3615 9456
TIME...MOT...LOC 0735Z 242DEG 34KT 3587 9490 3572 9488 3558 9493
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 30, 2:48 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
248 AM CDT Wed Mar 30 2022
OKZ057-058-062-063-300830-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
248 AM CDT Wed Mar 30 2022
...Strong thunderstorms will impact portions of southeastern Craig,
Delaware, southeastern Ottawa and northeastern Mayes Counties through
330 AM CDT...
At 248 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from Langley to 2 miles southeast of Spavinaw to 3
miles southeast of Salina. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Jay... Grove...
Salina... Fairland...
Afton... Langley...
Bernice... Ketchum...
Spavinaw... Wyandotte...
Disney... Pensacola...
Hoot Owl... Honey Creek State Park...
Cherokee State Park... Bernice State Park...
Cleora... Chloeta...
Spavinaw State Park... Dodge...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 AM CDT for northeastern
Oklahoma.
&&
LAT...LON 3687 9462 3650 9462 3636 9460 3619 9514
3656 9517 3668 9499
TIME...MOT...LOC 0748Z 234DEG 43KT 3647 9506 3636 9502 3627 9510
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:49 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 41 min |
| Mar 29, 11:22 PM CDT | Special Weather Statement | TSA | Osage | 23 min |
| Mar 29, 11:49 PM CDT | Special Weather Statement | TSA | Okfuskee | 41 min |
| Mar 30, 12:06 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee | 39 min |
| Mar 30, 12:36 AM CDT | Special Weather Statement | TSA | Okmulgee | 39 min |
| Mar 30, 2:04 AM CDT | Special Weather Statement | TSA | Muskogee | 26 min |
| Mar 30, 2:21 AM CDT | Special Weather Statement | TSA | Mayes | 24 min |
| Mar 30, 2:36 AM CDT | Special Weather Statement | TSA | Adair | 24 min |
| Mar 30, 2:48 AM CDT | Special Weather Statement | TSA | Delaware | 42 min |
| Mar 30, 3:51 AM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| Mar 30, 3:57 AM CDT | Special Weather Statement | TSA | Atoka | 33 min |
| Mar 30, 4:15 AM CDT | Special Weather Statement | TSA | Pushmataha | 30 min |
| Mar 30, 4:44 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pushmataha | 46 min |
| Mar 30, 4:53 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 37 min |
| Mar 30, 5:14 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 46 min |
| Mar 30, 5:20 AM CDT | Special Weather Statement | TSA | LeFlore, Sequoyah | 40 min |
| Mar 30, 5:30 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 45 min |
| Mar 30, 5:41 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 49 min |
| Mar 30, 5:56 AM CDT | Tornado Warning | TSA | LeFlore | 34 min |
| Mar 30, 6:27 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 33 min |
| Mar 30, 6:46 AM CDT | Tornado Warning | TSA | LeFlore | 29 min |
| Mar 30, 2:02 PM CDT | River Flood Advisory | TSA | Cherokee | 41 hr |
| Mar 30, 3:45 AM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Mar 30, 4:03 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 57 min |
| Mar 30, 4:11 AM CDT | Tornado Warning | TSA | Benton, Carroll, Madison, Washington | 49 min |
| Mar 30, 5:07 AM CDT | Special Weather Statement | TSA | Carroll | 23 min |
| Mar 30, 7:05 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.